| Catalog Number |
60-7510-005 |
| Medical Device Problem Code |
Self-Activation or Keying (1557)
| Health Effect - Clinical Code |
Burn(s) (1757)
| Date of Event |
06/06/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-7510-005, goldvac integrated smoke pencil pushbutton was being used on (b)(6) 2023 during a c-section and myomectomy procedure and the ¿patient burned with cautery going off without engaging the button¿.The procedure was completed with a 10 minute delay to "open few cauteries".Further assessment found the device was not being used at the time of the burn, "it wasn`t used but left on patient abdomen when activated.".A total of three devices (60-7510-005) with 2 lot numbers (202302234 and 202303035) were used in this procedure and it is not known which lot was involved in the burn."staff opened three cauteries and incident happened with one of these lots as we can not identify.".The degree of the burn the patient received is not known.It is not known if medical/surgical intervention or prolonged hospitalization was required for the patient.The electrical surgical unit used was a valleylab ft10 and will be listed as a concomitant device.This report is being raised on the basis of injury due to unknown degree of burn.
Additional Manufacturer Narrative
Received two 60-7510-005 in opened original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects.Performed a functional inspection using the esu system 7550 (c8406), the device functioned as intended and did not continuously run.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: inspect and test each device before use.Always place unused associated electrosurgical accessories in a safe insulated location such as the provided holster when not in use.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
Event or Problem Description
The sales representative reported on behalf of the customer that the (b)(4), goldvac integrated smoke pencil pushbutton was being used on (b)(6) 2023 during a c-section and myomectomy procedure and the ¿patient burned with cautery going off without engaging the button¿.The procedure was completed with a 10 minute delay to "open few cauteries".Further assessment found the device was not being used at the time of the burn, "it wasn`t used but left on patient abdomen when activated.".A total of three devices ((b)(4)) with 2 lot numbers (202302234 and 202303035) were used in this procedure and it is not known which lot was involved in the burn."staff opened three cauteries and incident happened with one of these lots as we can not identify.".The degree of the burn the patient received is not known.It is not known if medical/surgical intervention or prolonged hospitalization was required for the patient.The electrical surgical unit used was a valleylab ft10 and will be listed as a concomitant device.This report is being raised on the basis of injury due to unknown degree of burn.
Additional Manufacturer Narrative
Correction: received one (b)(6) in opened original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects.Performed a functional inspection using the esu system 7550 ((b)(6)), the device functioned as intended and did not continuously run.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 6 reports, regarding (b)(4), for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: inspect and test each device before use.Always place unused associated electrosurgical accessories in a safe insulated location such as the provided holster when not in use.We will continue to monitor for trends through the complaint system to assure patient safety.